If you have a problem with inflammation, weakness, pain, and swelling in the muscles, you may have something that is known as Myositis. Those are the most common symptoms of the condition, which can actually be two different types of issues. It can result from an injury, infection, the side effect of certain medications or autoimmune conditions. As is the case with many health concerns, there are treatment options available for this condition but they are not able to cure it. They can help to reduce the symptoms you are experiencing and improve your quality of life.
Any condition that could result in inflammation to the muscle could result in Myositis. There are a number of categories of this particular condition. One of those is inflammatory problems, which are various conditions that could result in inflammation in any muscle of the body. Autoimmune conditions often cause these types of problems, and that occurs when your own immune system attacks healthy body tissues. Some of the inflammatory conditions that could cause possibly severe myositis include polymyositis, inclusion body myositis, and Dermatomyositis. Other inflammatory conditions that could lead to milder types of myositis include lupus, rheumatoid arthritis, and Scleroderma.
It may also be possible that an infection could lead to this problem. Viral infections are more likely to cause it than a bacterial infection but it could be caused by bacteria, fungi or other organisms. If a bacterial or viral infection occurs in the body it can get into the muscle tissue and release substances that cause damage to the fibers. The flu, common cold, HIV and other types of issues are some of the many different viruses that could cause the problem.
For some people, the use of medication can lead to muscle damage that is temporary. When the inflammation in those muscles is not identified, the problem is commonly referred to as myopathy instead of myositis. Some of the medications that may cause these problems include cocaine, statins, alcohol, Plaquenil and Colchicine. For some people, the issue may begin shortly after the medication is started or it may occur after the medication has been taken for an extended amount of time. Drug interactions can also cause the problem but severe myositis due to taking medication is unlikely.
One other issue that can result in this problem is vigorous exercise. The muscle pain, weakness, and swelling that occurs as a result of the exercise could last for days after the workout occurs. Although it is a temporary problem and is likely to resolve on its own, it is known as this same type of problem. If you are experiencing muscle weakness, pain or inflammation, visit Dr. Lavery for assistance. He can provide you with the suggestions and possibly medication to help with your condition.